MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section a-2 patient age/date of birth: unknown/asked information was not provided.Section a-3a patient sex: unknown/asked information was not provided.Section a-3b patient gender: unknown/asked information was not provided.Section a-4 patient weight: unknown/asked information was not provided.Section a-5 patient ethnicity: unknown/asked information was not provided.Section a-6 patient race: unknown/asked information was not provided.Section d-6b date explanted: not applicable as the iol was remains implanted, therefore not explanted.Section h-3 device evaluated by manufacturer: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Section h-6 health effect - clinical code: 4581 - eye anatomy issue.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the pre-loaded diu375 model intraocular lens (iol) was fully inserted in the patient's eye when capsule tear occurred.It was confirmed there was no product quality issue and a patient anatomy issue contributed to the tear.There was no incision enlargement, no serious patient injury, no sutures, and no vitrectomy during procedure.The doctor is waiting to see if the patient will require a follow-up procedure to remove the iol.The suspect iol is not available for return as it was remains implanted.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 15-aug-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: a lens was received in an alcon lens case.The lens was inspected under magnification.The lens was received cut in half and stuck together.The lens was cleaned/separated, and one half presented with damage and a damaged/twisted haptic.Complaint issue "hm-capsule tear" and "hs-eye anatomy issue" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Device history record (dhr) review: the manufacturing records for the product were reviewed, the units were released in accordance with specifications.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications and the complaint issues reported could not be confirmed.No product deficiency or product malfunction was identified.Corrected data: the suspect iol was returned for product investigation.Therefore, it can be inferred the iol was explanted in a secondary surgical procedure.The corrected information is captured in this supplemental report.No other information was provided.The following fields were updated accordingly: section b-2 outcome attributed to adverse event: updated from other serious (important medical events) to required intervention to prevent permanent impairment/damage section d-6b date explanted: unknown as information was not provided.Section h-6 health effect - impact code: updated from 2199 - no health consequences or impact to 4629 - device revision or replacement.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19936168
Report Number3012236936-2024-000220
Device Sequence Number7319158
Product Code MJP
UDI-Device Identifier05050474748484
UDI-Public(01)05050474748484(17)250208
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Model NumberDIU375
Device Catalogue NumberDIU375U285
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown